and if so can you plz explain your expererance so far plz... just wanting to know i want to ask my doc. for this cause i am now taking topamax and savella ..for fybro and i am gaining much unwanted weight,,that i cant seen to get rid of like i thought i was going to be able to with the topamax : the topamax doesnt seem to be helping my cravings like before (i was put on savella) and savella just might be the problem , im just not suer ... if anyone can help with this , plz do!! THANX♥
18 Jan 2013
If you look online, you will see that there are several clinics that have been using the 2 ingredients of qsymia (phentermine and topamax) for their patients with very remarkable success.
A clinic I have worked at had just wonderful results with the 2 ingredients, using the doses following the qsymia trials. The patients became healthier in the process.
I am not sure if savella is ok with both ingredients but qsymia is the answer to a lot of patients' weight issues that I have seen.
I personally have lost 30 lbs on it and am very pleased.
19 Oct 2012
According to the interreaction checker this would not be a good idea for you to do.
Interactions between your selected drugs
phentermine ↔ milnacipran
Applies to: Qsymia (phentermine/topiramate), Savella (milnacipran)
GENERALLY AVOID: Several case reports suggest that serotonin reuptake inhibitors may potentiate the pharmacologic response to sympathomimetic agents. The exact mechanism of interaction is unclear. In one case report, a patient experienced jitteriness, racing thoughts, stomach cramps, dry eyes, palpitations, tremors, and restlessness following a single dose of phentermine ingested approximately a week after she had discontinued fluoxetine. Because of the long half-life of fluoxetine and its metabolite, an interaction with fluoxetine is possible. Similar toxic reactions have been reported when fluoxetine was used concomitantly with amphetamine or phenylpropanolamine. Additionally, some sympathomimetic agents such as amphetamines may possess serotonergic activity and should generally not be administered with serotonin reuptake inhibitors because of the additive risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A and 2A receptors. The interaction was suspected in a patient treated with dexamphetamine who developed symptoms consistent with the serotonin syndrome approximately 2 weeks after the addition of venlafaxine. The medications were discontinued and the patient was given cyproheptadine for suspected serotonin syndrome, whereupon symptoms promptly resolved. A second episode occurred when dexamphetamine was subsequently resumed and citalopram added. The patient improved following cessation of citalopram on his own, and residual symptoms were successfully treated with cyproheptadine.
MANAGEMENT: In general, amphetamines and other sympathomimetic appetite suppressants should not be combined with selective serotonin reuptake inhibitors (SSRIs) or serotonin-norepinephrine reuptake inhibitors (SNRIs). Close monitoring for enhanced sympathomimetic effects and possible serotonin syndrome is recommended if these agents must be used together. Symptoms of the serotonin syndrome may include mental status changes such as irritability, altered consciousness, confusion, hallucinations, and coma; autonomic dysfunction such as tachycardia, hyperthermia, diaphoresis, shivering, blood pressure lability, and mydriasis; neuromuscular abnormalities such as hyperreflexia, myoclonus, tremor, rigidity, and ataxia; and gastrointestinal symptoms such as abdominal cramping, nausea, vomiting, and diarrhea.
I wouldn't take the chance on these type if interreactions...
17 Nov 2012
I have now been taking Qsymia for a week in a half. I have experienced some headaches but seem to be getting better. Also, some mood swings... but,.I have them on & off anyways, just seems more noticeable lately. One thing for sure is I have been sleeping like a baby! I have always had a hard time falling asleep, so this is a huge plus for me.
I also seem to have "A feel good energy" about me during the day(: By 5 thou, I am feeling like I am getting pretty tired.
The best part is I have lost 8 pounds! I don't have cravings like I used to for sweets & let me tell you... they where bad! I can't eat as much as I used to either as I seem to get fuller faster... unless it's all in my head?
I'll give it another couple weeks here.
So far, pretty happy with the results(:
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I was prescribed Topiramate or Topamax for Migrain headaches and would like to know exactly what I am taking. This medication is also used for those ...
1 answer • 13 Feb 2010
I know the FDA was looking to approve a new drug Qnexa which is these two drugs combined! I take 50 mg of Topiramate and 30 mg Phentermine. Now I am ...
1 answer • 19 Nov 2010
I have been on phentermine for 12 months for a loss of 55 lbs. To get me to that last 25 lbs., my doctor prescribed me Topiramate 25mg. I have had ...
1 answer • 24 Apr 2013
I would really really to get this, my wedding is in June, and i NEED to lose weight and look good at my wedding!!!
1 answer • 26 Feb 2014
Topamax - I developed a large kidney stone and had it remove. I never have had kidney stones and no?
... one in my family have had kidney stones. I took the drug Topiramate for my Seizure Disorder. The Neurologists informed me that there was a very ...
1 answer • 21 Jan 2015